Alert archive / Pennsylvania / Flash Flood Warnings in 2014
Flash Flood Warning 20, NWS State College, PA
NWS State College, PA issued this flash flood warning at Sep 6, 2014, 3:44 PM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2014, 3:44 PM EDT (19:44 UTC)
- Expired
- Sep 6, 2014, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, PA
The radar
The Dover AFB radar (KDOX), 135 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 3:54 PM EDT | FLASH FLOOD | 1 W Gap, PA | WATER RESCUE ON ROUTE 741. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WGUS51 KCTP 061944
FFWCTP
PAC071-062245-
/O.NEW.KCTP.FF.W.0020.140906T1944Z-140906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 645 PM EDT
* AT 342 PM EDT...DOPPLER RADAR INDICATED A SERIES OF THUNDERSTORMS
PRODUCING HEAVY RAIN NEAR AND IN BETWEEN GAP AND PARADISE. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARADISE...GAP...ATGLEN...CHRISTIANA...GEORGETOWN AND GORDONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
3991 7600 3992 7616 4003 7613 4002 7595
$$
CERU3 follow-up statements
977
WGUS71 KCTP 062042
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT SAT SEP 6 2014
PAC071-062245-
/O.CON.KCTP.FF.W.0020.000000T0000Z-140906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
442 PM EDT SAT SEP 6 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
EAST CENTRAL LANCASTER COUNTY...
AT 437 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN AND
NEAR THE TOWN OF GAP. A BRIEF BREAK IN THE HEAVY RAIN IS EXPECTED TO
LAST THROUGH 515 PM OR 530 PM. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. ADDITIONAL RAIN AND THUNDERSTORMS WILL LIKELY MOVE IN FROM
THE WEST BEFORE 6 PM. ANY ADDITIONAL RAIN COULD EXACERBATE THE
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND TO ESCAPE RISING WATER.
NEVER DRIVE INTO WATER FLOWING ACROSS THE ROAD. TURN AROUND...DONT
DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN
VEHICLES. HEED ANY ROAD CLOSURES.
&&
LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
3991 7600 3992 7616 4003 7613 4002 7595
$$
DANGELO505
WGUS71 KCTP 062135
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT SAT SEP 6 2014
PAC071-062245-
/O.CON.KCTP.FF.W.0020.000000T0000Z-140906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
535 PM EDT SAT SEP 6 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
EAST CENTRAL LANCASTER COUNTY...
WATERS FROM THE EARLIER HEAVY RAIN ARE STARTING TO RECEDE AND NO NEW
FLOODING HAS OCCURRED SINCE 5 PM. THERE MAY BE A LITTLE MORE RAIN
THIS EVENING...BUT THE RAIN SHOULD BE MUCH LIGHTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
3991 7600 3992 7616 4003 7613 4002 7595
$$
DANGELO737
WGUS71 KCTP 062223
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
623 PM EDT SAT SEP 6 2014
PAC071-062231-
/O.CAN.KCTP.FF.W.0020.000000T0000Z-140906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
623 PM EDT SAT SEP 6 2014
...THE FLASH FLOOD WARNING FOR EAST CENTRAL LANCASTER COUNTY IS
CANCELLED...
HEAVY RAIN HAS ENDED AND RECEDING FLOOD WATERS ARE NO LONGER
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO
HEED ANY ROAD CLOSURES.
LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
3991 7600 3992 7616 4003 7613 4002 7595
$$
CERUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:29 PM EDT, 15 minutes earlier.
Area forecast discussion, Sep 6, 3:29 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 329 PM EDT SAT SEP 6 2014 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST OF THE COMMONWEALTH LATE TONIGHT...BRINGING LOCALLY STRONG STORMS AND USHERING MUCH DRIER AIR INTO CENTRAL AND SOUTHEASTERN PORTIONS OF PENNSYLVANIA. HIGH PRESSURE OVER THE MIDWEST WILL THEN SLIDE ACROSS PENNSYLVANIA SUNDAY INTO EARLY NEXT WEEK...AS A WEAK LOW PRESSURE SYSTEM TRACKS SOUTH OF PENNSYLVANIA AND OFF THE MID ATLANTIC COAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... STORMS POPPING IN THE AREA OF MAX SFC HEATING FROM LEBANON AND LANCASTER COUNTIES WESTWARD TO THE LAUREL HIGHLANDS AT MID AFTERNOON. STORMS ARE MARGINAL...WITH PLENTIFUL CAPE TO INITIATE BUT LESS THAN MARGINAL SHEAR FOR MAINTENANCE...INTENSIFICATION OR LONGEVITY. HAVE JUST RECEIVED ONE SMALL MARBLE SIZED HAIL REPORT FROM LEBANON COUNTY...AND KNOW THAT EXISTING STORMS ARE PRODUCING BRIEF HEAVY DOWNPOURS...BUT STORM MOTION IS PRECLUDING ANY FLOODING THREATS AS ANTICIPATED. LATEST HRRR INDICATES THAT THE SOUTHERN ONE QUARTER TO ONE THIRD OF CENTRAL PA IS THE MAIN SEVERE THREAT THROUGH LATE AFTERNOON... WITH THE LOWER SUSQ MOST SUSCEPTIBLE TO ISOLATED SEVERE IN THE FORM OF DAMAGING WIND GUSTS OR LARGE HAIL. COLD FRONT EVIDENT IN SFC OBS FROM NEAR KDUJ NORTHEASTWARD TO 10S KELM AT THIS HOUR... AND A NARROW CONVECTIVE RAINBAND HAS DEVELOPED ALONG IT. TO THE WEST AND NORTH...PLAIN SHOWER ACTIVITY IS OCCURRING OVER THE NORTHWEST MOUNTAINS...AND DEWPOINTS HAVE DROPPED TO THE MIDDLE 50S ACROSS WARREN AND MCKEAN COUNTIES. SUCCESSIVE UPDATES HAVE DECREASED POPS OVERALL AS CONVECTION AND THUNDERSTORM THREAT IN PARTICULAR DID NOT MATERIALIZE NORTH OF I80. A PERIOD OF SHOWERS WILL AFFECT THE NORTHWEST THROUGH LATE AFTERNOON BEFORE DRIER AIR AND CLEARING ARRIVE THIS EVENING. TO THE SOUTH...WILL CONTINUE TO MONITOR FOR ISOLATED SEVERE... WITH AGAIN THE MAIN THREAT THE SOUTH CENTRAL MOUNTAINS THROUGH THE LOWER SUSQ RIVER VALELY. EVENING SHRA/TSRA ACROSS THE CENTRAL AND SE COUNTIES WILL GIVE WAY TO CLEARING SKIES LATE TONIGHT...AS COLD FRONT SETTLES SOUTH OF THE STATE AND HIGH PRES/LOW PWAT AIR WORKS IN FROM THE WEST. THE CLEARING SKIES AND LGT WIND SHOULD PROMOTE AREAS OF LATE NIGHT FOG IN THE VALLEYS OF WESTERN PA. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... SUNDAY WILL FEATURE INCREASINGLY DRIER AIR MASS...AND PLENTY OF SUNSHINE AFTER EARLY MORNING FOG DISSIPATES. A MUCH MORE COMFORTABLE DAY WITH MUCH LESS HUMID AIR MASS WILL BRING AN ENJOYABLE CLOSE TO THE WEEKEND AS HIGH PRES PASSES NORTH OF PA. MAXES WILL RANGE FROM THE UPPER 60S NORTH TO THE UPPER 70S OVER THE LOWER SUSQ RIVER VALLEY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... FRONT DROPPING SE THIS AFT WILL BRING MUCH LESS HUMID AIR TO THE AREA. QUESTION IS HOW FAR NORTH MOISTURE WILL MAKE IT ON MONDAY INTO TUE...AS SYSTEM ACROSS THE SE LIFTS NE. MID SHIFT HAD SOME CHC IN FOR MONDAY ALREADY. MINOR ADJUSTMENTS. DID EDGE TEMPS UP SOME. THE BIG STORY IS THE COMPLEX LOW FOR THE PLAINS FOR MID WEEK. THE 00Z 09/06 RUN HAS THIS SYSTEM TRACKING MUCH FURTHER NW THAN THE EARLIER RUN. THUS TREND IS MOST LIKELY FOR COLD AIR TO COME IN SLOWER...AND FIRST BATCH OF COLD AIR NOT TO BE VERY DEEP. UPPER LVL TROUGH MAY TRY TO DEEPEN THE COLD AIR MORE LATER IN THE WEEK. MINOR ADJUSTMENTS MADE. ALSO AS UPPER LVL SYSTEM SHEARS...HARD TO SEE MUCH ACTION OFF LAKES IN OUR AREA. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... COLD FRONT WILL SLIDE SE ACROSS THE CENTRAL AND SOUTHEAST PORTIONS OF CENTRAL PA THROUGH THE EARLY EVENING HOURS. KEPT VCTS TO IN ALL TAFS EXCEPT KBFD FOR SEVERAL HOURS THIS AFTERNOON...WITH LOCAL RESTRICTIONS ARE LIKELY IN HEAVIER SHOWERS/TSTMS. FROPA MAY BRING ANOTHER BAND OF SHOWERS BEFORE ACTIVITY TAPERS OFF THIS EVENING. CONDITIONS IMPROVE BEHIND THE FRONT...THOUGH MVFR CIGS COULD LINGER WELL INTO THE EVENING IN THE WESTERN HIGHER TERRAIN. CLEARING SKIES AND TRAPPED MOISTURE COULD BRING REDUCTIONS TO CIGS/VSBYS LATER TONIGHT INTO SUNDAY MORNING. OUTLOOK... SUN...AM FOG POSS. MON...PATCHY AM VALLEY FOG POSS. TUE...CHC SHOWERS/TSTMS. WED...SCT SHOWERS/TSTMS. THU...SCT SHOWERS/TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...MARTIN AVIATION...DEVOIR
Hazardous weather outlook, Sep 6, 2:08 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 PM EDT SAT SEP 6 2014 PAZ004>006-010>012-017>019-024>027-033>035-037-041-045-071815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON- 208 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-071815- FRANKLIN- 208 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-042-046-049>053-071815- JUNIATA-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 208 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND EVENING...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS IN MOST SPOTS. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD BE ACCOMPANIED BY DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ056>059-063>066-071815- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 208 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND EVENING...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS IN MOST SPOTS. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD BE ACCOMPANIED BY DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 2:05 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT SAT SEP 6 2014
PAZ033-061845-
SOMERSET PA-
205 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM HAS DEVELOPED OVER THE AREA...
AT 205 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
URSINA...MOVING EAST AT 20 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEW CENTERVILLE AND MOUNT DAVIS AROUND 220 PM EDT.
MEYERSDALE AROUND 240 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GARRETT...SALISBURY...
ROCKWOOD...CASSELMAN AND CONFLUENCE.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 113 AND
115.
LAT...LON 3977 7938 3979 7938 3978 7935 3980 7937
3982 7937 3984 7939 3991 7939 4001 7899
3972 7897
TIME...MOT...LOC 1805Z 267DEG 17KT 3985 7929
DEVOIRSpecial weather statement, Sep 6, 2:12 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT SAT SEP 6 2014
PAZ065-066-061900-
YORK PA-LANCASTER PA-
212 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 211 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
BAINBRIDGE AND DOVER...MOVING SOUTHEAST AT 10 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THESE
STORMS...ALONG WITH BRIEF HEAVY RAIN.
STRONG THUNDERSTORMS WILL BE NEAR...MOUNT JOY...EAST
YORK...STONYBROOK-WILSHIRE...YORKLYN AND RHEEMS AROUND 230 PM EDT.
MAYTOWN...HALLAM AND MARIETTA AROUND 240 PM EDT. WRIGHTSVILLE AND
YORKANA AROUND 250 PM EDT. COLUMBIA...SALUNGA-LANDISVILLE AND
MOUNTVILLE AROUND 300 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE YORK COLLEGE OF
PENNSYLVANIA...ELIZABETHTOWN COLLEGE...PENN STATE YORK...YORK
HAVEN...NEW SALEM...FRANKLIN AND MARSHALL COLLEGE AND WASHINGTON
BORO.
THIS INCLUDES INTERSTATE 83 BETWEEN MILE MARKERS 16 AND 30.
LAT...LON 3993 7697 3994 7697 3999 7701 4014 7675
4012 7672 4016 7670 4016 7666 4017 7663
4007 7625 3987 7690
TIME...MOT...LOC 1811Z 300DEG 10KT 4010 7665
DEVOIRSpecial weather statement, Sep 6, 2:14 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT SAT SEP 6 2014
PAZ066-061845-
LANCASTER PA-
214 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 213 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GAP...MOVING SOUTHEAST AT 10 MPH.
40 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN IS ALSO POSSIBLE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
LANCASTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...CHRISTIANA AND
ATGLEN.
LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
3991 7600 3990 7599 3987 7599 3987 7601
3991 7606 4001 7601 4000 7596
TIME...MOT...LOC 1813Z 297DEG 9KT 3994 7599
DEVOIRSpecial weather statement, Sep 6, 2:19 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 PM EDT SAT SEP 6 2014
PAZ058-059-066-061900-
SCHUYLKILL PA-LANCASTER PA-LEBANON PA-
219 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SCHAEFFERSTOWN...MOVING NORTHEAST AT 20 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEWMANSTOWN AND RICHLAND AROUND 220 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REINHOLDS...ONO...
PENRYN...AVON HEIGHTS...SCHOENECK...MOUNT GRETNA AND JONESTOWN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 264 AND 281.
INTERSTATE 78 BETWEEN MILE MARKERS 0 AND 8.
INTERSTATE 81 BETWEEN MILE MARKERS 86 AND 90.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4015 7645 4041 7659 4060 7629 4053 7620
4052 7626 4052 7634 4049 7644 4037 7623
4036 7621 4027 7608
TIME...MOT...LOC 1818Z 240DEG 49KT 4033 7630
MARTINSpecial weather statement, Sep 6, 3:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 PM EDT SAT SEP 6 2014
PAZ066-062000-
LANCASTER PA-
329 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GAP...MOVING EAST AT 20 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL WILL BE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN IS ALSO EXPECTED.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GAP AROUND 330 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WHITE HORSE...
CHRISTIANA...GORDONVILLE...GEORGETOWN...INTERCOURSE AND ATGLEN.
LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
3991 7600 3990 7599 3987 7599 3987 7600
3985 7601 3995 7621 4003 7617 4005 7594
4004 7594
TIME...MOT...LOC 1929Z 292DEG 19KT 3998 7606
EVANEGOSpecial weather statement, Sep 6, 3:43 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT SAT SEP 6 2014 PAZ036-063-062015- CUMBERLAND PA-FRANKLIN PA- 343 PM EDT SAT SEP 6 2014 ...A STRONG THUNDERSTORM IS AFFECTING THE AREA... AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROXBURY...MOVING EAST AT 25 MPH. 50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SHIPPENSBURG AROUND 350 PM EDT. NEWVILLE AND WALNUT BOTTOM AROUND 410 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHIPPENSBURG UNIVERSITY. THIS INCLUDES THE FOLLOWING INTERSTATES... THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 201. INTERSTATE 81 BETWEEN MILE MARKERS 27 AND 34. LAT...LON 4009 7766 4016 7763 4017 7737 4000 7741 TIME...MOT...LOC 1943Z 280DEG 20KT 4011 7759 EVANEGO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:49 PM EDT | Special Weather Statement | CTP | York | 41 min |
| Sep 6, 2:05 PM EDT | Special Weather Statement | CTP | Somerset | 40 min |
| Sep 6, 2:12 PM EDT | Special Weather Statement | CTP | York | 48 min |
| Sep 6, 2:14 PM EDT | Special Weather Statement | CTP | Chester | 31 min |
| Sep 6, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 14 min |
| Sep 6, 2:19 PM EDT | Special Weather Statement | CTP | Lebanon | 41 min |
| Sep 6, 2:50 PM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Sep 6, 3:29 PM EDT | Special Weather Statement | CTP | Lancaster | 31 min |
| Sep 6, 3:30 PM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Sep 6, 3:43 PM EDT | Special Weather Statement | CTP | Cumberland | 32 min |
| Sep 6, 3:59 PM EDT | Special Weather Statement | CTP | Lancaster | 16 min |
| Sep 6, 4:35 PM EDT | Special Weather Statement | CTP | Franklin | 25 min |
| Sep 6, 4:58 PM EDT | Special Weather Statement | CTP | Franklin | 32 min |
| Sep 6, 5:26 PM EDT | Special Weather Statement | CTP | Mifflin | 34 min |
| Sep 6, 5:29 PM EDT | Special Weather Statement | CTP | Adams | 31 min |
| Sep 6, 5:36 PM EDT | Special Weather Statement | CTP | Columbia | 24 min |
| Sep 6, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming | 39 min |
| Sep 6, 5:53 PM EDT | Special Weather Statement | CTP | Snyder | 37 min |
| Sep 6, 5:59 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Mifflin, Northumberland, Perry, Schuylkill and 2 more | 61 min |
| Sep 6, 6:14 PM EDT | Special Weather Statement | CTP | Columbia | 46 min |
| Sep 6, 6:28 PM EDT | Tornado Warning | CTP | Northumberland, Snyder | 17 min |
| Sep 6, 6:49 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Schuylkill | 56 min |
| Sep 6, 6:55 PM EDT | Special Weather Statement | CTP | Franklin | 50 min |
| Sep 6, 7:17 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Northumberland, Schuylkill | 58 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.